Alert archive / Colorado / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 89, NWS Pueblo, CO

July 24, 2013Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 24, 2013, 3:18 PM MDT for Pueblo County, Colorado. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2013, 3:18 PM MDT (21:18 UTC)
Expired
Jul 24, 2013, 4:00 PM MDT
In force
42 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Pueblo County, CO

The radar

The Pueblo radar (KPUX), 44 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 429 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
429 J/kg
Mixed-layer CIN
-353 J/kg
Mixed-layer LCL
1506 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

537 
WUUS55 KPUB 242118
SVRPUB
COC101-242200-
/O.NEW.KPUB.SV.W.0089.130724T2118Z-130724T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
318 PM MDT WED JUL 24 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 400 PM MDT

* AT 316 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PUEBLO
  RESERVOIR...AND MOVING EAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  PUEBLO AND BLENDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR PUEBLO RESERVOIR GET AWAY FROM THE WATER AND MOVE TO 
SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK 
BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING WAVES...EVEN 
ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER NOW.

&&

LAT...LON 3841 10452 3819 10444 3813 10483 3830 10489
TIME...MOT...LOC 2117Z 255DEG 13KT 3824 10474

HAIL...1.00IN
WIND...60MPH

$$

!ETP!
2 follow-up statements
054 
WWUS55 KPUB 242130
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
330 PM MDT WED JUL 24 2013

COC101-242200-
/O.CON.KPUB.SV.W.0089.000000T0000Z-130724T2200Z/
PUEBLO CO-
330 PM MDT WED JUL 24 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL PUEBLO
COUNTY UNTIL 400 PM MDT...

AT 325 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED JUST EAST OF 
PUEBLO RESERVOIR...AND MOVING EAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
PUEBLO...PUEBLO WEST AND BLENDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING 
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO 
BE STRUCK BY LIGHTNING.

IF ON OR NEAR PUEBLO RESERVOIR GET AWAY FROM THE WATER AND MOVE TO 
SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK 
BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING WAVES...EVEN 
ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER NOW.

&&

LAT...LON 3819 10444 3820 10474 3830 10489 3841 10452
TIME...MOT...LOC 2129Z 250DEG 13KT 3827 10470

HAIL...1.00IN
WIND...60MPH

$$

!ETP!
708 
WWUS55 KPUB 242140
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
340 PM MDT WED JUL 24 2013

COC101-242148-
/O.CAN.KPUB.SV.W.0089.000000T0000Z-130724T2200Z/
PUEBLO CO-
340 PM MDT WED JUL 24 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PUEBLO COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE 
WITH THIS THUNDERSTORM.

LAT...LON 3819 10444 3820 10474 3830 10489 3841 10452
TIME...MOT...LOC 2138Z 250DEG 13KT 3828 10466

$$

!ETP!

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:59 PM MDT, 19 minutes earlier.

Area forecast discussion, Jul 24, 2:59 PM MDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
259 PM MDT WED JUL 24 2013

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 219 PM MDT WED JUL 24 2013

...POTENTIALLY A BUSY NIGHT ACROSS AREA BURN SCARS ...

CURRENTLY...AN UPPER RIDGE PERSISTED ACROSS THE DESERT SW
TODAY...WITH A DISTURBANCE IN THE UPPER FLOW OVER UTAH HELPING TO
KICK OFF CONVECTION ACROSS THE GREAT BASIN AND ROCKY MT REGION.
ABUNDANT CLOUD COVER ACROSS THE CWA TODAY...BUT TEMPS HAVE GRADUALLY
CREPT UP INTO THE MID 80S TO 90 F FOR THE PLAINS. THE ONE EXCEPTION
IS COS WHERE THICK LOW CLOUD COVER HAS KEPT THE TEMPS IN THE MID 70S
AS OF 230 PM. GOOD AMOUNT OF THUNDERSTORM ACTIVITY OVER THE HIGHER
TERRAIN SO FAR...WITH A COUPLE OF SEVERE STORMS OVER CHAFFEE AND
FREMONT COUNTIES...AND STORMS ARE CONTINUING TO DEVELOP.

TONIGHT AND TOMORROW...SHORT RANGE MODELS INDICATE THAT THE UPPER
RIDGE WILL REMAIN IN PLACE...WHILE THE UPPER DISTURBANCE WILL ROTATE
THROUGH THE FLOW INTO NE AND N COLORADO TONIGHT...THEN ACROSS
NEBRASKA AND KANSAS TOMORROW. CURRENT S-SE SFC FLOW IS EXPECTED TO
REMAIN AS SUCH FOR MUCH OF THE EVENING. DEWPOINTS IN THE UPPER 50S
TO AROUND 60 F THIS AFTN AND EVE WILL SUPPLY PLENTY OF LLVL
MOISTURE...AND WITH THE DISTURBANCE ACTING AS THE TRIGGER...FEEL
THAT ACTIVITY MAY CONTINUE FOR PORTIONS OF THE FORECAST AREA ALL
NIGHT AND THE AREA MAY NOT SEE THE NORMAL DIMINISHING OF CONVECTION
IMMEDIATELY AFTER SUNSET. THE VERY NATURE OF CONVECTION MAKES IT
HARD TO DETERMINE HOW MUCH RAIN BURN SCARS WILL GET. AVERAGED QPF
AMOUNTS ACROSS THE AREA DO NOT LOOK OVERLY IMPRESSIVE...BUT FEEL
THAT THE DIFFERENCE TONIGHT WILL BE THE POTENTIAL LONGEVITY OF THIS
EVENT.

THE CHANGE TOMORROW WILL OCCUR WHEN THE DISTURBANCE MOVES
INTO THE CENTRAL PLAINS...AND A NORTHERLY SURGE WITH DRIER AIR DROPS
SOUTH OF THE PALMER DVD SOME TIME BETWEEN 12Z AND 18Z. TIMING
DIFFERS DEPENDING ON THE MODEL...WHICH IS ALSO THE REASON BEHIND THE
DIFFERENCE IN EXPECTED MAX TEMPS. FOR NOW WILL GO WITH WIDESPREAD
SCATTERED POPS BY LATE MORNING...AND MAX TEMPS A FEW DEGREES WARMER
THAN THOSE EXPERIENCED TODAY. MOORE

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 219 PM MDT WED JUL 24 2013

SUBSIDENCE BEHIND DEPARTING UPPER WAVE AND MCS IN KS SHOULD HELP
END CONVECTION OVER THE AREA THU EVENING...AS WEAK AREA OF SURFACE
HIGH PRESSURE BUILDS SOUTH ACROSS THE PLAINS BY EARLY FRIDAY
MORNING. WINDS THEN TURN EASTERLY FRIDAY AFTERNOON AND
EVENING...LEADING TO ANOTHER ROUND OF CONVECTION...ESPECIALLY
OVER THE EASTERN MOUNTAINS AND I-25 CORRIDOR. ON SATURDAY...LOW
LEVEL MOISTURE REMAINS IN PLACE WHILE WEAK MONSOON PLUME BEGINS TO
ROTATE INTO WESTERN COLORADO LATE IN THE DAY. MODELS HAVE BACKED
OFF SLIGHTLY ON QPF SAT AFTERNOON AND EVENING AS MID LEVEL
MOISTURE IS A LITTLE SLOWER TO ARRIVE...BUT OVERALL SHOULD SEE
ANOTHER ROUND OF SCATTERED TSRA AREA-WIDE WITH POCKETS OF HEAVY
RAIN POSSIBLE...ESPECIALLY WESTERN MOUNTAINS AND VALLEYS WHERE
MOISTURE WILL BE SLIGHTLY DEEPER. NOW APPEARS SUNDAY MAY BE THE
WETTER DAY OF THE WEEKEND AS MONSOON PLUME IS CENTERED OVER THE
STATE AND FAIRLY STRONG SHORT WAVE MOVES ACROSS THE REGION IN THE
AFTERNOON. FOR TEMPS...STAYED ON THE COOLER SIDE OF GUIDANCE FRI-
SUN...AS CLOUDS/CONVECTION KEEP READINGS A LITTLE BELOW NORMAL FOR
A CHANGE.

SLOW DRYING/WARMING TREND DEVELOPS MONDAY INTO WEDNESDAY OF NEXT
WEEK...THOUGH RESIDUAL MOISTURE WILL KEEP CHANCES FOR MOUNTAIN
CONVECTION IN THE FORECAST EACH DAY...WHILE PERIODIC FRONTAL
SURGES MAINTAIN A MOIST AIR MASS OVER THE EASTERN MOUNTAINS AND
PLAINS. TEMPS WILL CLIMB BACK TO SLIGHTLY ABOVE NORMAL READINGS BY
MIDWEEK AS HEIGHTS GRADUALLY RISE THROUGH THE PERIOD.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 219 PM MDT WED JUL 24 2013

KALS...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY
IMPACT THE TERMINAL FROM 20-04Z WITH LOCALLY HEAVY RAINFALL AND
VARIABLE WIND GUSTS...PRODUCING SPOTTY MVFR CONDITIONS. DIMINISHED
CONVECTION FROM 09Z-15Z MAY ALLOW FOR LOW CLOUDS AND PATCHY FOG TO
DEVELOP BRIEFLY EARLY MORNING...THEN ANOTHER ROUND OF SCATTERED
THUNDERSTORM ACTIVITY IS EXPECTED BY 17Z.

KCOS AND KPUB...THUNDERSTORM ACTIVITY TO AFFECT THE TERMINAL THROUGH
04-05Z TONIGHT PRODUCING MVFR TO IFR CONDITIONS. HEAVY RAINFALL AND
GUSTY WINDS TO 50 MPH WILL BE THE MAIN THREATS.  ISOLATED CONVECTION
MOST LIKELY WILL LINGER VCNTY KCOS ALL NIGHT...WHILE KPUB SHOULD SEE
A LULL 09Z-15Z. ANOTHER ROUND OF SCATTERED THUNDERSTORM ACTIVITY IS
FORECAST BY 17Z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...MOORE
LONG TERM...PETERSEN
AVIATION...MOORE
Hazardous weather outlook, Jul 24, 11:36 AM MDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1136 AM MDT WED JUL 24 2013

COZ058>089-093>099-251300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1136 AM MDT WED JUL 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS ALONG THE CONTINENTAL DIVIDE WILL
SPREAD EAST INTO THE PLAINS THIS AFTERNOON AND TONIGHT. THE MAIN
THREATS FROM THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL ALONG
WITH LIGHTNING AND OUTFLOW WIND GUSTS NEAR 40 MPH. MOUNTAIN
THUNDERSTORMS THIS MORNING WILL SPREAD EAST INTO THE INTERSTATE 25
CORRIDOR THIS AFTERNOON. OF PARTICULAR CONCERN WILL BE THE
POTENTIAL FOR FLASH FLOODING ON THE WALDO CANYON...ROYAL GORGE AND
BLACK FOREST BURN SCARS. LOCALLY HEAVY RAINFALL WILL LIKELY LEAD
TO ASH AND DEBRIS FLOWS.

THUNDERSTORMS WILL SPREAD EAST ACROSS THE REST OF THE PLAINS THIS
EVENING AND OVERNIGHT...CLEARING THE KANSAS BORDER BY THURSDAY
MORNING.  LOCALLY HEAVY RAINFALL AND LIGHTNING WILL BE THE MAIN
THREATS ALONG WITH GUSTY OUTFLOW WINDS TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER
AND NEAR THE MOUNTAINS THURSDAY THROUGH SUNDAY...WITH ISOLATED TO
SCATTERED THUNDERSTORMS OVER THE SOUTHEAST COLORADO PLAINS. ON
MONDAY AND TUESDAY THERE WILL PROBABLY BE ISOLATED THUNDERSTORMS
OVER SOME OF THE LOWER ELEVATIONS...WITH ISOLATED TO SCATTERED
STORMS OVER AND NEAR THE MOUNTAINS. THE MAIN STORM THREATS WILL BE
CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN. FLASH FLOODING
ON AREA BURN SCARS WILL BE A CONCERN IF STRONGER STORMS MOVE OVER
THESE AREAS AND PRODUCE HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THROUGH TONIGHT ACROSS ALL OF SOUTHERN COLORADO...
ESPECIALLY IN AND NEAR AREA BURN SCARS.

27/10

In the hours before

Special weather statement, Jul 24, 12:29 PM MDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1229 PM MDT WED JUL 24 2013

COZ060>063-065-072-073-077-241900-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-EASTERN SAWATCH MOUNTAINS ABOVE
11000 FT-NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-NORTHERN
SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-SAGUACHE COUNTY
EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-WESTERN CHAFFEE COUNTY
BETWEEN 9000 AND 11000 FT-WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY
ABOVE 9000FT-WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
1229 PM MDT WED JUL 24 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHEASTERN CHAFFEE COUNTY IN CENTRAL COLORADO...
  EXTREME WEST CENTRAL FREMONT COUNTY IN CENTRAL COLORADO...
  EXTREME NORTH CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO...

AT 1227 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PONCHA PASS...OR 44 MILES EAST OF
GUNNISON...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  PONCHA SPRINGS.
  SALIDA.

WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Jul 24, 1:13 PM MDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
113 PM MDT WED JUL 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HAIL             2 SE SALIDA             38.51N 105.97W
07/24/2013  E1.00 INCH       CHAFFEE            CO   TRAINED SPOTTER

            GROUND COVERED BY HAIL

&&

EPETERSE
Special weather statement, Jul 24, 2:14 PM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
214 PM MDT WED JUL 24 2013

COZ076-077-081>085-242215-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING THE CITIES OF...COALDALE...COTOPAXI...HILLSIDE...
HOWARD...SWISSVALE...TEXAS CREEK...WOODLAND PARK...PIKES PEAK...
CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY...
COLORADO SPRINGS
214 PM MDT WED JUL 24 2013

THUNDERSTORMS WERE CONTINUING TO DEVELOP OVER THE MOUNTAINS OF
SOUTHERN COLORADO EARLY THIS AFTERNOON...AND THE LATEST RADAR AND
SATELLITE DATA SUGGEST STORMS WILL WILL BEGIN TO SPREAD EAST INTO
THE INTERSTATE 25 CORRIDOR BETWEEN 230 AND 330 PM THIS AFTERNOON.
OF PARTICULAR CONCERN WILL BE THE POTENTIAL FOR FLASH FLOODING ON
THE WALDO CANYON...ROYAL GORGE AND BLACK FOREST BURN SCARS...WHERE
LOCALLY HEAVY RAINFALL MAY LEAD TO ASH AND DEBRIS FLOWS. PERSONS
IN AND NEAR ANY SOUTHERN COLORADO BURN SCARS SHOULD PAY CLOSE
ATTENTION TO THE WEATHER FOR THE REMAINDER OF THE AFTERNOON...AND
WATCH FOR FURTHER STATEMENTS AND WARNINGS FROM THE NATIONAL
WEATHER SERVICE IN PUEBLO.
Special weather statement, Jul 24, 2:27 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
227 PM MDT WED JUL 24 2013

COZ081-084-242100-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500
FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500
AND 11000 FT-
227 PM MDT WED JUL 24 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHWESTERN TELLER COUNTY IN CENTRAL COLORADO...
  EXTREME NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...

AT 223 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF CHEESMAN RESERVOIR...OR 31 MILES
NORTHWEST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT
35 MPH.

LOCATIONS IMPACTED INCLUDE...
  RURAL AREAS OF NORTHERN TELLER COUNTY AND PALMER LAKE.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 24, 2:57 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
257 PM MDT WED JUL 24 2013

COZ081-082-084-085-242130-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-PIKES PEAK ABOVE 11000 FT-TELLER COUNTY/RAMPART RANGE ABOVE
7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-
257 PM MDT WED JUL 24 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL TELLER COUNTY IN CENTRAL COLORADO...
  WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
   THIS INCLUDES...WEST CENTRAL COLORADO SPRINGS.

AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN WAS OCCURRING OVER EXTREME NORTHERN TELLER COUNTY.  IF
CURRENT TRENDS HOLD...THE HEAVY RAIN WILL STAY NORTH OF THE WALDO
CANYON BURN SCAR.  THERE IS ANOTHER AREA OF RAIN NEAR DIVIDE WHICH
WILL LIKELY MOVE THROUGH THE BURN SCAR...BRINGING THE POTENTIAL FOR
LIGHT TO MODERATE RAINFALL...AND POSSIBLY SOME MINOR FLOODING.

LOCATIONS IMPACTED INCLUDE...
  WOODLAND PARK.
  GREEN MOUNTAIN FALLS.
  CRYSTOLA.
  CHIPITA PARK.
  CASCADE.
  AIR FORCE ACADEMY.
  WEST CENTRAL COLORADO SPRINGS.
Special weather statement, Jul 24, 3:07 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
307 PM MDT WED JUL 24 2013

COZ086-242130-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
307 PM MDT WED JUL 24 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...
   THIS INCLUDES...PUEBLO.

AT 302 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PUEBLO RESERVOIR...OR 10 MILES WEST OF
PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  PUEBLO RESERVOIR.
  PUEBLO WEST.
  WEST CENTRAL PUEBLO.
  BLENDE.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 12:54 PM MDTSevere Thunderstorm WarningPUBChaffee, Fremont51 min
Jul 24, 1:30 PM MDTSevere Thunderstorm WarningPUBFremont45 min
Jul 24, 3:12 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Jul 24, 3:21 PM MDTFlash Flood WarningPUBEl Paso3 hr
Jul 24, 5:28 PM MDTAreal Flood AdvisoryPUBCrowley, Otero2 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.